Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 2, NWS Aberdeen, SD

January 24, 200610 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Jan 24, 2006, 3:36 AM CST for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 24, 2006, 4:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 3:36 AM CST (09:36 UTC)
In effect from
Jan 24, 2006, 4:00 AM CST
Expired
Jan 24, 2006, 3:19 PM CST
In force
11 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 240936
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
336 AM CST TUE JAN 24 2006

.STRONG NORTHWEST WINDS ON THE BACKSIDE OF A DEPARTING LOW
PRESSURE SYSTEM WILL BRING WINDY TO VERY WINDY CONDITIONS TO
EASTERN SOUTH DAKOTA TODAY. 

MNZ039-046-SDZ006>008-011-018>023-241745-
/O.NEW.KABR.WI.Y.0002.060124T1000Z-060124T2200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
336 AM CST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY LATE
MORNING...WITH GUSTS AS HIGH AS 45 MPH. THE WINDS WILL BEGIN TO
DIMINISH IN STRENGTH BY LATE AFTERNOON. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A LIGHT
WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING TRAILERS
ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES MAY
CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$
3 follow-up statements
000 
WWUS73 KABR 241638
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1038 AM CST TUE JAN 24 2006

.STRONG NORTHWEST WINDS ON THE BACKSIDE OF A DEPARTING LOW PRESSURE
SYSTEM WILL CONTINUE TO BRING WINDY TO VERY WINDY CONDITIONS TO
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY.

MNZ039-046-SDZ008-021-242200-
/O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
1038 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 55
MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE
WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A
LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING
TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES
MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE
OR BRING THEM INDOORS.

$$

SDZ006-007-011-018>020-022-023-242200-
/O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
1038 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45
MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE
WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A
LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING
TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES
MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE
OR BRING THEM INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 241701
NPWABR

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 AM CST TUE JAN 24 2006

.STRONG NORTHWEST WINDS ON THE BACKSIDE OF A DEPARTING LOW PRESSURE
SYSTEM WILL CONTINUE TO BRING WINDY TO VERY WINDY CONDITIONS TO
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY.

MNZ039-046-SDZ008-021-242200-
/O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK
1100 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 55
MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE
WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A
LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING
TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES
MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE
OR BRING THEM INDOORS.

$$

SDZ006-007-011-018>020-022-023-242200-
/O.CON.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
1100 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45
MPH...WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THE
WINDS WILL BEGIN TO DIMINISH IN STRENGTH BY LATE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A
LIGHT WEIGHT OR HIGH PROFILE VEHICLE. THOSE THAT ARE PULLING
TRAILERS ALSO NEED TO BE EXTRA CAREFUL. WINDS OF THESE MAGNITUDES
MAY CAUSE MINOR PROPERTY DAMAGE. SECURE ANY LOOSE ITEMS OUTSIDE
OR BRING THEM INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 242119
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
319 PM CST TUE JAN 24 2006


MNZ039-046-SDZ006>008-011-018>023-242230-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-060124T2200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
319 PM CST TUE JAN 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH ACROSS
THE AREA AND ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE
EVENING HOURS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:15 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 24, 3:15 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
315 AM CST TUE JAN 24 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
THERE ARE A COUPLE OF FORECAST ISSUES TO DEAL WITH THIS MORNING.
FIRST IS THE WINDS THIS MORNING. SECOND IS THE CHANCE OF PCPN
THURSDAY AFTERNOON AND NIGHT.

LATEST RUC SHOWS STRONGEST PRESSURE RISE BUBBLE TO DROP ACROSS ERN
LATER THIS MORNING. ITS CURRENTLY SHOWING A 4MB/3HR PRESSURE RISE
PASSING THROUGH BY 18Z. BOTH HI-RES NAM AND RUC AGREE ON 925MB WINDS
OF 30+KT...WITH 7H WINDS APPROACHING 50KTS. WINDS ARE WELL LINKED
AND THERE SHOULD BE EFFECIENT MOMENTUM TRANSFER TO THE SURFACE. SOME
AREA WITHIN CWA ARE ALREADY GUSTING TO ADVRY CRITERIA. WILL HOIST A
WIND ADVRY THROUGH 22Z FOR CWA EAST OF JAMES RIVER VALLEY. THIS WILL
PROB BE A LITTLE LONG...BUT WANTED TO LEAVE A LITTLE WIGGLE ROOM FOR
DAY SHIFT. WITH THE WINDS COMES A WELL MIXED LOWER LAYER...WITH SFC
TEMPS HOLDING STEADY IN THE MID 30S. CAA TAKES PLACE ALL DAY AND
TEMPS WILL HOLD STEADY OR SLOWLY FALL THROUGHOUT THE DAY.

WAA RETURNS BY 06Z WED WITH LAYERS DRYING OUT NICELY. WED ACTUALLY
LOOKS LIKE A DECENT DAY. STRONG 85H WAA TAKES PLACE ON WED...SO THAT
BY 06Z THURSDAY ALL CWA IS +12 C OR WARMER. NUDGED UP TEMPS ON WED A
BIT OVER WHAT WAS INHERITED.

PROBLEM AREA THEN SHOWS UP THURSDAY THRU THURSDAY NIGHT. MODELS ARE
CONT TO EJECT DESERT SW SYSTEM FURTHER TO THE NORTH. VERY STRONG
FORCING MOVES INTO CWA BY 18Z THURSDAY WITH VERY STRONG 85H AND 7H
THETA-E RIDGES MOVING IN. LOOKING AT 290K AND 295K LEVELS...SPEC
HUMIDITIES INCREASE TO OVER 5 G/KG BY 00Z FRIDAY ACROSS ERN CWA WITH
MODERATE AMOUNTS OF NET ISENTROPIC OMEGA. 7H-5H LAPSE RATES STEEPEN
A BIT AND MODERATE AMOUNTS OF UPPER LEVEL DIVERGENCE NOTED AS WELL.
NOT SURE WHY MODELS ARE BEING SO PRUDISH WITH PCPN AMOUNTS. HAVE
UPPED POPS FOR ERN CWA INTO 30-40 PERCENT RANGE. CONT WITH LIGHT
SNOW OVERNIGHT THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY
MODELS STILL PLACING CURRENT UPPER LOW LOCATED OFF THE CA/BAJA COAST
JUST TO THE EAST OF THE REGION BY FRI MORNING. FRI REMAINS DRY BUT
WILL HAVE TO WATCH TO SEE HOW MODELS HANDLE SPEED OF CUTOFF EJECTING
NE INTO PLAINS...MAY BE A TENDENCY FOR SLOWER SOLUTIONS WHICH
SOMETIMES HAPPENS WITH THESE SYSTEMS. MODELS THEN SHOWING AREA
REMAINING IN SW FLOW ALOFT AS A TROUGH BEGINS TO BUILD ACROSS THE
ROCKIES. THIS TROUGH ADVANCES EAST INTO THE CENTRAL PLAINS THROUGH
THE WEEKEND. GFS/DGEX/EC ALL INDICATING PRETTY STRONG SFC LOW
ASSOCIATED WITH THIS TROUGH BY SUN...ALTHOUGH WELL SOUTH OF THE AREA
FOR NOW. FORECAST REMAINS DRY THROUGH THE PERIOD BUT AGAIN...WILL
HAVE TO ALSO WATCH THIS FEATURE FOR DEVIATIONS IN SOLUTIONS AS THE
WEEKEND GETS CLOSER. TEMPERATURES WERE CHANGED LITTLE AND SHOULD
REMAIN A BIT ABOVE NORMAL THROUGHOUT THE PERIOD.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 22Z FOR EASTERN CWA.
MN...WIND ADVISORY UNTIL 22Z FOR BIG STONE AND TRAVERSE COUNTIES.
&&

HINTZ/TARVER
Hazardous weather outlook, Jan 23, 5:41 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
541 AM CST MON JAN 23 2006

SDZ003>006-009-010-015>018-033>037-045-048-051-241145-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
541 AM CST MON JAN 23 2006 /441 AM MST MON JAN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ007-008-011-019>023-241145-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
541 AM CST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BY LATE TONIGHT...A LOW PRESSURE SYSTEM SLIPPING SOUTHEAST FROM
CANADA INTO THE UPPER MIDWEST COULD PRODUCE VERY WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...THIS LOW PRESSURE SYSTEM COULD BE RESPONSIBLE FOR
ONGOING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.